Alert archive / California / Wind Advisories in 2013
Wind Advisory 61, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Sep 26, 2013, 8:02 AM PDT for Riverside County, San Diego County, California. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Sep 26, 2013, 8:02 AM PDT (15:02 UTC)
- Expired
- Sep 26, 2013, 5:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Diego County, CA
The radar
The San Diego radar (KNKX), 80 km from the middle of the area, began a volume at 15:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 3.0 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 662 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
889 WWUS76 KSGX 261502 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 802 AM PDT THU SEP 26 2013 ...LOCALLY STRONG GUSTY WESTERLY WINDS TO CONTINUE IN THE DESERTS AND THE DESERT MOUNTAIN SLOPES THROUGH THIS AFTERNOON... .A TROUGH OF LOW PRESSURE AND STRONG ONSHORE PRESSURE GRADIENTS WILL CONTINUE LOCALLY STRONG WINDS FROM THE WEST. LOCAL GUSTS OVER 45 MPH WILL OCCUR...MAINLY NEAR SAN GORGONIO PASS AND ON THE DESERTS SLOPES OF THE SAN DIEGO COUNTY MOUNTAINS. WINDS WILL DIMINISH BY THIS EVENING...BUT SOME AREAS ON THE COASTAL SLOPES OF THE MOUNTAINS WILL HAVE GUSTY NORTHEAST WINDS FRIDAY. CAZ056-058-061-062-262315- /O.EXP.KSGX.HW.W.0013.000000T0000Z-130926T1500Z/ /O.NEW.KSGX.WI.Y.0061.130926T1502Z-130927T0000Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 802 AM PDT THU SEP 26 2013 ...WIND ADVISORY IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...HIGH WIND WARNING WILL EXPIRE AT 8 AM PDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. * WINDS...AREAS OF WESTERLY WINDS 20 TO 30 MPH WITH LOCAL GUSTS TO 50 MPH WILL OCCUR. * TIMING...THROUGH MID-MORNING. * LOCATIONS...ALONG DESERT MOUNTAIN SLOPES AND INTO ADJACENT DESERT AREAS. LOCAL WIND GUSTS TO 50 MPH ARE LIKELY IN THE NORTHERN COACHELLA VALLEY...NEAR SAN GORGONIO PASS...NORTH AND EAST OF INTERSTATE 10...AND NEAR ALONG INTERSTATE 8. * VISIBILITY...LOCALLY REDUCED IN BLOWING DUST AND SAND IN THE DESERTS. * IMPACTS...LOCAL VISIBILITY RESTRICTIONS IN BLOWING DUST AND SAND. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. DANGEROUS CROSS-WINDS ALONG INTERSTATE 8 IN SAN DIEGO COUNTY. * OUTLOOK...WINDS WILL WEAKEN BY THIS EVENING. HOWEVER...SOME GUSTY WINDS FROM THE NORTHEAST AND EAST WILL DEVELOP VERY LATE TONIGHT THROUGH SATURDAY MORNING...WITH LOCAL GUSTS TO 45 MPH IN THE FAVORED MOUNTAIN AND COASTAL FOOTHILL LOCATIONS. * WIND GUSTS SINCE MIDNIGHT...SKY VALLEY 56 MPH AT 5 AM PDT... VOLCAN MOUNTAIN...50 MPH AT 1 AM PDT...WHITE WATER WEST RAWS 50 MPH AT 12 AM PDT...DESERT HOT SPRINGS 45 MPH AT 3 AM PDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ055-060-261615- /O.EXP.KSGX.HW.W.0013.000000T0000Z-130926T1500Z/ SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- 802 AM PDT THU SEP 26 2013 ...HIGH WIND WARNING WILL EXPIRE AT 8 AM PDT THIS MORNING... WEST WINDS WILL MOSTLY BE JUST 15 TO 25 MPH TODAY. $$ MAXWELL
3 follow-up statements
825 WWUS76 KSGX 261600 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 900 AM PDT THU SEP 26 2013 ...LOCALLY STRONG GUSTY WESTERLY WINDS TO CONTINUE IN THE DESERTS AND THE DESERT MOUNTAIN SLOPES THROUGH THIS AFTERNOON... .A TROUGH OF LOW PRESSURE AND STRONG ONSHORE PRESSURE GRADIENTS WILL CONTINUE LOCALLY STRONG WINDS FROM THE WEST. LOCAL GUSTS OVER 45 MPH WILL OCCUR...MAINLY NEAR SAN GORGONIO PASS AND ON THE DESERTS SLOPES OF THE SAN DIEGO COUNTY MOUNTAINS. WINDS WILL DIMINISH BY THIS EVENING...BUT SOME AREAS ON THE COASTAL SLOPES OF THE MOUNTAINS WILL HAVE GUSTY NORTHEAST WINDS FRIDAY. CAZ056-058-061-062-270000- /O.CON.KSGX.WI.Y.0061.000000T0000Z-130927T0000Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 900 AM PDT THU SEP 26 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * WINDS...AREAS OF WESTERLY WINDS 20 TO 30 MPH WITH LOCAL GUSTS TO 50 MPH WILL OCCUR. * TIMING...THROUGH THIS AFTERNOON. * LOCATIONS...ALONG DESERT MOUNTAIN SLOPES AND INTO ADJACENT DESERT AREAS. LOCAL WIND GUSTS TO 50 MPH ARE LIKELY IN THE NORTHERN COACHELLA VALLEY...NEAR SAN GORGONIO PASS...NORTH AND EAST OF INTERSTATE 10...AND NEAR ALONG INTERSTATE 8. * VISIBILITY...LOCALLY REDUCED IN BLOWING DUST AND SAND IN THE DESERTS. * IMPACTS...LOCAL VISIBILITY RESTRICTIONS IN BLOWING DUST AND SAND. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. DANGEROUS CROSS-WINDS ALONG INTERSTATE 8 IN SAN DIEGO COUNTY. * OUTLOOK...WINDS WILL WEAKEN BY THIS EVENING. HOWEVER...SOME GUSTY WINDS FROM THE NORTHEAST AND EAST WILL DEVELOP VERY LATE TONIGHT THROUGH SATURDAY MORNING...WITH LOCAL GUSTS TO 45 MPH IN THE FAVORED MOUNTAIN AND COASTAL FOOTHILL LOCATIONS. * WIND GUSTS SINCE MIDNIGHT...SKY VALLEY 56 MPH AT 5 AM PDT... VOLCAN MOUNTAIN...51 MPH AT 7 AM PDT...WHITE WATER WEST RAWS 50 MPH AT 12 AM PDT...DESERT HOT SPRINGS 45 MPH AT 3 AM PDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MAXWELL
997 WWUS76 KSGX 262036 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 136 PM PDT THU SEP 26 2013 ...LOCALLY STRONG GUSTY WESTERLY WINDS TO CONTINUE IN THE DESERTS AND THE DESERT MOUNTAIN SLOPES THROUGH THIS AFTERNOON... ...GUSTY NORTHEASTERLY WINDS LATE TONIGHT AND FRIDAY MORNING THROUGH AND BELOW PASSES AND CANYONS... .A TROUGH OF LOW PRESSURE AND STRONG ONSHORE PRESSURE GRADIENTS WILL CONTINUE LOCALLY STRONG WINDS FROM THE WEST THIS AFTERNOON. LOCAL GUSTS OVER 45 MPH WILL OCCUR...MAINLY NEAR SAN GORGONIO PASS AND ON THE DESERTS SLOPES OF THE SAN DIEGO COUNTY MOUNTAINS. WINDS WILL DIMINISH BY THIS EVENING. BY LATE TONIGHT...GUSTY NORTHEASTERLY WINDS WILL DEVELOP IN THE MOUNTAINS OF SAN BERNARDINO AND RIVERSIDE COUNTIES...MAINLY THROUGH PASSES SUCH AS THE CAJON PASS...AND GRADUALLY SPREAD TO THE VALLEYS AFTER SUNRISE FRIDAY. LOCAL GUSTS AROUND 45 MPH ARE LIKELY...MAINLY THROUGH AND BELOW PASSES AND CANYONS. WINDS WILL WEAKEN SOMEWHAT FRIDAY AFTERNOON...BUT LOCALLY GUSTY WINDS WILL OCCUR THROUGH AND BELOW CANYONS AGAIN LATE FRIDAY NIGHT AND SATURDAY. CAZ056-061-270445- /O.NEW.KSGX.WI.Y.0062.130927T1100Z-130927T1900Z/ /O.CON.KSGX.WI.Y.0061.000000T0000Z-130927T0000Z/ RIVERSIDE COUNTY MOUNTAINS-COACHELLA VALLEY- 136 PM PDT THU SEP 26 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...WIND ADVISORY IN EFFECT FROM 4 AM TO NOON PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO NOON PDT FRIDAY. * WINDS...AREAS OF WESTERLY WINDS 20 TO 30 MPH WITH LOCAL GUSTS TO 50 MPH WILL OCCUR THIS AFTERNOON...THEN LOCAL NORTHEAST WINDS 15TO 30 MPH WITH LOCAL GUSTS TO 45 MPH WILL DEVELOP LATE TONIGHT AND CONTINUE FRIDAY MORNING. * TIMING...THROUGH THIS AFTERNOON...THEN AGAIN LATE TONIGHT AND FRIDAY MORNING. * LOCATIONS...ALONG DESERT MOUNTAIN SLOPES AND INTO ADJACENT DESERT AREAS. LOCAL WIND GUSTS 45 TO 50 MPH ARE LIKELY IN THE NORTHERN COACHELLA VALLEY...NEAR SAN GORGONIO PASS...NORTH AND EAST OF INTERSTATE 10. * VISIBILITY...LOCALLY REDUCED IN BLOWING DUST AND SAND IN THE DESERTS. * IMPACTS...LOCAL VISIBILITY RESTRICTIONS IN BLOWING DUST AND SAND. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. * OUTLOOK...WINDS WILL WEAKEN BY THIS EVENING. HOWEVER...SOME GUSTY WINDS FROM THE NORTHEAST AND EAST WILL DEVELOP VERY LATE TONIGHT THROUGH SATURDAY MORNING...WITH LOCAL GUSTS TO 45 MPH IN THE FAVORED MOUNTAIN AND FOOTHILL LOCATIONS. WINDS WILL WEAKEN SOMEWHAT SATURDAY AFTERNOON. * WIND GUSTS SINCE MIDNIGHT...SKY VALLEY 61 MPH AT 10 AM PDT... VOLCAN MOUNTAIN...51 MPH AT 7 AM PDT...WHITE WATER WEST RAWS 50 MPH AT 12 AM PDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ048-055-057-270445- /O.NEW.KSGX.WI.Y.0062.130927T1100Z-130927T1900Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- 136 PM PDT THU SEP 26 2013 ...WIND ADVISORY IN EFFECT FROM 4 AM TO NOON PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO NOON PDT FRIDAY. * WINDS...NORTHEAST 15 TO 30 MPH WITH LOCAL GUSTS TO 45 MPH THROUGH AND BELOW PASSES AND CANYONS. * TIMING...LATE TONIGHT AND FRIDAY MORNING * LOCATION...MAINLY THROUGH AND BELOW PASSES AND CANYONS * IMPACTS...DRIVING WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES...INCLUDING ALONG PARTS OF INTERSTATE 10 AND 15...AND THE 60 FREEWAY. * OUTLOOK...WINDS WILL WEAKEN SATURDAY AFTERNOON...BUT LOCALLY GUSTY EASTERLY WINDS WILL DEVELOP SATURDAY NIGHT INTO SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ058-062-270000- /O.CON.KSGX.WI.Y.0061.000000T0000Z-130927T0000Z/ SAN DIEGO COUNTY MOUNTAINS-SAN DIEGO COUNTY DESERTS- 136 PM PDT THU SEP 26 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * WINDS...AREAS OF WESTERLY WINDS 20 TO 30 MPH WITH LOCAL GUSTS TO 50 MPH WILL OCCUR. * TIMING...THROUGH THIS AFTERNOON. * LOCATIONS...ALONG DESERT MOUNTAIN SLOPES AND INTO ADJACENT DESERT AREAS. LOCAL WIND GUSTS TO 50 MPH ARE POSSIBLE ALONG INTERSTATE 8. * VISIBILITY...LOCALLY REDUCED IN BLOWING DUST AND SAND IN THE DESERTS. * IMPACTS...LOCAL VISIBILITY RESTRICTIONS IN BLOWING DUST AND SAND. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. DANGEROUS CROSS-WINDS ALONG INTERSTATE 8 IN SAN DIEGO COUNTY. * OUTLOOK...WINDS WILL WEAKEN BY THIS EVENING. HOWEVER...SOME GUSTY WINDS FROM THE NORTHEAST AND EAST WILL DEVELOP VERY LATE TONIGHT THROUGH SATURDAY MORNING...WITH LOCAL GUSTS TO 45 MPH IN THE FAVORED MOUNTAIN AND COASTAL FOOTHILL LOCATIONS. * WIND GUSTS SINCE MIDNIGHT...HARRISON PARK...47 MPH AT 7 AM PDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MAXWELL
255 WWUS76 KSGX 262356 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 456 PM PDT THU SEP 26 2013 ...LOCALLY STRONG AND GUSTY WEST WINDS IN THE DESERTS AND THE DESERT MOUNTAIN SLOPES DIMINISHING THIS EVENING... ...GUSTY NORTHEASTERLY WINDS LATE TONIGHT AND FRIDAY MORNING THROUGH AND BELOW PASSES AND CANYONS... BY LATE TONIGHT...GUSTY NORTHEAST WINDS WILL DEVELOP IN THE MOUNTAINS OF SAN BERNARDINO AND RIVERSIDE COUNTIES...MAINLY THROUGH PASSES SUCH AS THE CAJON PASS...AND GRADUALLY SPREAD TO THE VALLEYS AFTER SUNRISE FRIDAY. LOCAL GUSTS AROUND 45 MPH ARE LIKELY...MAINLY THROUGH AND BELOW PASSES AND CANYONS. WINDS WILL WEAKEN SOMEWHAT FRIDAY AFTERNOON...BUT LOCALLY GUSTY WINDS WILL OCCUR THROUGH AND BELOW CANYONS AGAIN LATE FRIDAY NIGHT AND SATURDAY. CAZ056-061-271030- /O.EXP.KSGX.WI.Y.0061.000000T0000Z-130927T0000Z/ /O.EXT.KSGX.WI.Y.0062.130927T0900Z-130927T1900Z/ RIVERSIDE COUNTY MOUNTAINS-COACHELLA VALLEY- 456 PM PDT THU SEP 26 2013 ...WIND ADVISORY NOW IN EFFECT FROM 2 AM TO NOON PDT FRIDAY... ...WIND ADVISORY WILL EXPIRE AT 5 PM PDT THIS AFTERNOON... * WINDS...AREAS OF WESTERLY WINDS 20 TO 30 MPH WEAKENING THIS EVENING...THEN LOCAL NORTHEAST WINDS 15 TO 30 MPH WITH LOCAL GUSTS TO 45 MPH WILL DEVELOP LATE TONIGHT AND CONTINUE FRIDAY MORNING. * TIMING...LATE TONIGHT AND FRIDAY MORNING. * LOCATIONS...LOCAL WIND GUSTS 45 TO 50 MPH ARE LIKELY IN AND BELOW CANYONS AND PASSES AND IN THE NORTHERN COACHELLA VALLEY...NORTH AND EAST OF INTERSTATE 10. * VISIBILITY...LOCALLY REDUCED IN BLOWING DUST AND SAND IN THE COACHELLA VALLEY. * IMPACTS...LOCAL VISIBILITY RESTRICTIONS IN BLOWING DUST AND SAND. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. * OUTLOOK...WINDS WILL WEAKEN BY THIS EVENING. HOWEVER...SOME GUSTY WINDS FROM THE NORTHEAST AND EAST WILL DEVELOP LATE TONIGHT THROUGH SATURDAY MORNING...WITH LOCAL GUSTS TO 45 MPH IN THE FAVORED MOUNTAIN AND FOOTHILL LOCATIONS. WINDS WILL WEAKEN SOMEWHAT SATURDAY AFTERNOON. * WIND GUSTS SINCE MIDNIGHT...SKY VALLEY 61 MPH AT 10 AM PDT... VOLCAN MOUNTAIN...51 MPH AT 7 AM PDT...WHITE WATER WEST RAWS 50 MPH AT 12 AM PDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ058-062-270100- /O.EXP.KSGX.WI.Y.0061.000000T0000Z-130927T0000Z/ SAN DIEGO COUNTY MOUNTAINS-SAN DIEGO COUNTY DESERTS- 456 PM PDT THU SEP 26 2013 ...WIND ADVISORY WILL EXPIRE AT 5 PM PDT THIS AFTERNOON... THE WEST WINDS ARE WEAKENING AND NOT EXPECTED TO REACH CRITERIA THIS EVENING. $$ CAZ048-055-057-271030- /O.EXT.KSGX.WI.Y.0062.130927T0900Z-130927T1900Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- 456 PM PDT THU SEP 26 2013 ...WIND ADVISORY NOW IN EFFECT FROM 2 AM TO NOON PDT FRIDAY... * WINDS...NORTHEAST 15 TO 30 MPH WITH LOCAL GUSTS TO 45 MPH THROUGH AND BELOW PASSES AND CANYONS. * TIMING...LATE TONIGHT AND FRIDAY MORNING. * LOCATION...MAINLY THROUGH AND BELOW PASSES AND CANYONS. * IMPACTS...DRIVING WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES...INCLUDING ALONG PARTS OF INTERSTATE 10 AND 15...AND THE 60 FREEWAY. * OUTLOOK...WINDS WILL WEAKEN FRIDAY AFTERNOON...BUT LOCALLY GUSTY EASTERLY WINDS WILL DEVELOP SATURDAY NIGHT INTO SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ PG
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Sep 26, 3:11 AM PDT, 4 hours 51 minutes earlier.
Area forecast discussion, Sep 26, 3:11 AM PDT, 4 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
311 AM PDT THU SEP 26 2013
.SYNOPSIS...
A DEEP LOW PRESSURE TROUGH WILL SWING THROUGH THE GREAT BASIN TODAY
CONTINUING MODERATE TO STRONG ONSHORE FLOW AND BELOW NORMAL
TEMPERATURES ACROSS SOUTHERN CALIFORNIA. A STRONG COASTAL EDDY MAY
BRING A FEW LIGHT SHOWERS OR SPRINKLES THIS MORNING AS THE MARINE
LAYER DEEPENS UP AGAINST THE COASTAL SLOPES. THE ONSHORE FLOW AND
THE EDDY WILL WEAKEN LATER TODAY...AND WINDS WILL TURN NORTHEASTERLY
THROUGH FRIDAY AS WEAK HIGH PRESSURE BUILDS EAST ACROSS NEVADA. THE
OFFSHORE FLOW WILL BRING DRYING AND MUCH WARMER WEATHER THROUGH THE
WEEKEND.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
IR SATELLITE IMAGERY OVERNIGHT SHOWED THE MARINE CLOUDS HAVING
DIFFICULTY COALESCING INTO A SOLID LAYER. MODERATE ONSHORE GRADIENTS
CONTINUED TO THE DESERTS BUT HAVE WEAKENED OVER THE PAST 24 HOURS.
STRONG WIND GUSTS BETWEEN 40 AND 50 MPH WERE CONTINUING AT SELECT
WINDY SPOTS IN THE MOUNTAIN PASSES AND NEAR THE DESERT FOOTHILLS AS
OF 10Z.
A HIGH WIND WARNING REMAINS IN EFFECT FOR THE MOUNTAINS AND DESERTS
THROUGH 8 AM PDT. WIND GUSTS HAVE GENERALLY BEEN UNDER CRITERIA...
BUT MODELS SHOW UPPER-LEVEL WINDS INCREASING...ALONG WITH THE MAIN
COLD AIR ADVECTION SURGE THROUGH ABOUT 18Z SO THERE WILL BE SUPPORT
FOR STRONG...NEAR CRITERIA WIND GUSTS TO CONTINUE IN SOME AREAS.
IT WILL BE COOLER TODAY AND CONTINUED BREEZY. THE LOCAL WRFEMS SHOWS
A STRONG EDDY CIRCULATION CONTINUING THIS MORNING...THEN WEAKENING
BY EVENING. SKIES WILL BE PARTLY CLOUDY ALONG AND WEST OF THE
MOUNTAINS AND THERE IS A SLIGHT CHANCE FOR A FEW LIGHT RAIN SHOWERS
OR SPRINKLES. BUT THE DEPTH AND EXTENT OF THE CLOUD LAYER AND LOW
DEW POINTS ARE NOT SUPPORTIVE OF DRIZZLE...EXCEPT PERHAPS ON THE
LOWER COASTAL SLOPES WHERE THE MOISTURE IS FORCED UPWARD. CLOUDS
WILL DECREASE OVERNIGHT AND IT WILL BE NOTICEABLY COOLER.
A DEEP...UPPER-LEVEL TROUGH WILL DIG INTO THE GREAT BASIN TODAY AND
SWING EAST ON FRI. COLD AIR ADVECTION IS MAXIMIZED TODAY AHEAD OF
THE TROUGH AXIS...THEN RECOVERS RAPIDLY INTO THE WEEKEND. WINDS TURN
NORTH AND THEN NE BEHIND THE TROUGH AND THERE IS SOME SUPPORT
ALOFT...MAINLY ON FRI...BUT GRADIENT AND THERMAL SUPPORT IS QUITE
MODEST AS THE SURFACE HIGH BUILDING IN THE WAKE OF THE TROUGH IS
VERY WEAK. THE WESTERLIES THEN CONSOLIDATE FAR TO THE NORTH AROUND A
DEEP UPPER LOW IN THE GULF OF ALASKA OVER THE WEEKEND...ALLOWING
HEIGHTS/THICKNESS TO RISE ACROSS SOCAL. THIS WILL RESULT IN VERY
WARM AND SUNNY DAYS THROUGH AT LEAST MON.
GLOBAL MODELS GRADUALLY LOWER HEIGHTS TOWARD THE MIDDLE OF NEXT
WEEK...BUT THE SOLUTIONS DO DIVERGE REGARDING THE DEVELOPMENT OF A
WEAK CUT-OFF LOW DURING THE LATTER HALF OF THE WEEK. IN ANY CASE...
THE WEATHER WOULD LIKELY REMAIN DRY WITH DAYTIME TEMPERATURES A BIT
BELOW NORMAL FOR EARLY OCTOBER.
&&
.AVIATION...
261000Z...BROKEN LOW CLOUDS WILL CONTINUE OVER THE ENTIRE COASTAL
BASIN AND UP THE MOUNTAIN SLOPES. BASES WILL VARY FROM 2500-4500
FEET ASL WITH PATCHY FOG AND PRECIP ON THOSE MOUNTAIN SLOPES THROUGH
ABOUT 17Z THIS MORNING. STRONG WINDS WILL CONTINUE THROUGH MOUNTAIN
PASSES AND ADJACENT DESERTS WITH LOCAL BLOWING DUST IN THE DESERT
REDUCING VIS THROUGH 18Z. BY AFTERNOON...VFR CONDITIONS WILL PREVAIL
AND WILL CONTINUE THROUGH TONIGHT. NORTHERLY WINDS WILL DEVELOP LATE
TONIGHT THROUGH FRIDAY MORNING BELOW CAJON PASS AND INTO VCNTY KONT.
&&
.MARINE...
BRISK NORTHWEST WINDS WILL CONTINUE OVER THE OUTER WATERS EARLY THIS
MORNING AND DEVELOP AGAIN THIS EVENING...ESPECIALLY SOUTH AND WEST
OF SAN CLEMENTE ISLAND. A FEW GUSTS TO 25 KT ARE POSSIBLE. THE SMALL
CRAFT ADVISORY OVER THE OUTER WATERS CONTINUES THROUGH LATE EVENING.
&&
.FIRE WEATHER...
GUSTY WESTERLY WINDS WILL CONTINUE IN THE MOUNTAINS AND DESERTS
TODAY...BUT WILL BE DECREASING AFTER THIS MORNING. RH SHOULD BE
ABOVE AVERAGE WEST OF THE MOUNTAIN CRESTS WITH A MARINE LAYER DEPTH
NEAR 5000 FEET MSL...AND IN THE TEENS OVER THE DESERTS.
FRIDAY THROUGH THE WEEKEND...OFFSHORE FLOW WILL DEVELOP AND BRING A
MUCH DRIER AIRMASS ALONG WITH GUSTY NORTHEAST TO EAST WINDS THROUGH
AND BELOW THE FAVORED PASSES AND CANYONS. WIND GUSTS IN THE
MOUNTAINS AND ALONG THE COASTAL FOOTHILLS WILL BE MAINLY IN THE
20-30 MPH RANGE...WITH LOCAL GUSTS OF 40-50 MPH POSSIBLE IN FAVORED
AREAS BELOW THE CAJON PASS...THROUGH THE SANTA ANA CANYONS...AND SAN
DIEGO COUNTY MOUNTAINS. DAY-TIME HUMIDITY WILL BE IN THE TEENS FOR
MOST INLAND AREAS...PARTICULARLY THE INLAND EMPIRE...AND THEN FALL
INTO THE UPPER SINGLE DIGITS IN MANY AREAS ON SATURDAY...EXCEPT NEAR
THE COAST. ONLY POOR TO MODERATE OVERNIGHT RECOVERY EXPECTED. THESE
CONDITIONS WILL RESULT IN ELEVATED FIRE WEATHER DANGER FOR A FEW
HOURS FRI AND SAT WHEN THE WINDS ARE THE STRONGEST.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...HIGH WIND WARNING UNTIL 8 AM PDT THURSDAY FOR THE APPLE AND
LUCERNE VALLEYS...COACHELLA VALLEY...RIVERSIDE COUNTY
MOUNTAINS...SAN BERNARDINO COUNTY MOUNTAINS...SAN DIEGO
COUNTY DESERTS...SAN DIEGO COUNTY MOUNTAINS.
PZ...SMALL CRAFT ADVISORY FOR WINDS UNTIL 11 PM PDT THURSDAY
FOR THE OUTER WATERS FROM SAN MATEO POINT TO THE
MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN
CLEMENTE ISLAND.
&&
PUBLIC/FIRE WEATHER...MM
AVIATION/MARINE...JADHazardous weather outlook, Sep 26, 4:00 AM PDT, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 AM PDT THU SEP 26 2013 CAZ055-056-058-060>062-270200- SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 400 AM PDT THU SEP 26 2013 ...HIGH WIND WARNING IN EFFECT UNTIL 8 AM PDT TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT STRONG WESTERLY WINDS FROM 20-35 MPH WITH GUSTS OF 45-55 MPH. PEAK GUSTS TO 60 MPH POSSIBLE THROUGH AND BELOW THE WIND PRONE PASSES AND ON THE DESERT SLOPES. VISIBILITY LOCALLY REDUCED IN BLOWING SAND AND DUST. HAZARDOUS DRIVING CONDITIONS FOR MOTORISTS IN HIGH PROFILE VEHICLES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FOR FRIDAY AND SATURDAY...DRY AND WARMER WITH GUSTY OFFSHORE WINDS AND LOW HUMIDITY ELEVATING THE WILDFIRE DANGER. ON SUNDAY AND MONDAY THE WINDS WILL BE WEAKER...BUT IT WILL CONTINUE TO BE WARM AND VERY DRY. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. CAZ048-050-057-270200- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SANTA ANA MOUNTAINS AND FOOTHILLS- 400 AM PDT THU SEP 26 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FRIDAY AND SATURDAY...GUSTY WINDS NEAR THE FOOTHILLS AND THROUGH THE SANTA ANA MOUNTAINS. DRY AND WARM WITH VERY LOW HUMIDITY. LOCALLY STRONG NORTHEAST WIND GUSTS OF 40 TO 50 MPH NEAR THE FOOTHILLS. ON SUNDAY AND MONDAY THE WINDS WILL BE WEAKER...BUT IT WILL CONTINUE TO BE WARM AND VERY DRY. ELEVATED WILDFIRE DANGER. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. JAD
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 3:17 AM PDT | Small Craft Advisory | SGX | 21 hr | |
| Sep 26, 1:05 PM PDT | Fire Weather Watch | SGX | San Diego | 23 hr |
| Sep 26, 1:36 PM PDT | Wind Advisory | SGX | Orange, Riverside, San Bernardino, San Diego | 22 hr |
Nearby
Wind Advisories in California, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.